Q. Is I-pill still effective when taken 48 hours after the act?

Answered by Dr. Neha Singh Rathod and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on I-pill or Pcod? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My husband and I had protected sex on the 15th of the month. I have taken an I-pill on the 17th. There is no withdrawal bleeding yet. I was worried about a pregnancy as there was some pre-ejaculate involved. So, I took a pregnancy test and it came back negative. Now, when can I expect my period? Or is there still a chance I am pregnant?


Related Questions:
Dr.Vivek Pillai
I have PCOD from the last 10 years. Please suggest a permanent cure.
Suffering from PCOD and taking medicines from past 1 year but still it has not reduced
 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

Since you have taken an emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy.

The delay could be because of hormonal changes due to the pill you have taken. Wait for another week or so, and repeat the test with an early morning urine sample to ensure that you are not pregnant.

By then, you should be getting your periods.

However, if you have a doubt, then get back to me. Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hello doctor,

Thanks a lot for your quick response. I have a doubt. I have taken the I-pill around 50 hours after sex. I read that it would be only 58 % efficient if the person takes the pill after 48 hours. So, I am a little scared. Also, we had sex four times from the previous evening to the next morning with proper protection. But, thrice before that, my husband got his penis near my vagina. Can this pre-ejaculation make me pregnant?

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

  • The pill is effective to the same extent within 72 hours of intercourse. The pill will take care of the pre-ejaculate as well. 
  • So relax and do not worry. You will definitely get your periods. Wait for another week or so.

However, if you still have a doubt, then get back to me. Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Thank you doctor,

Yesterday, the bleeding started. But, today there is no bleeding. Is everything alright? I am scared. What is this bleeding all about? Because it is not a proper period. Please tell me what to do now.

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

  • There is nothing to worry about. The bleeding will start again.
  • Wait for a day or two. If there is no bleeding by then, get back to me.
  • Do not take any medications without an expert's advice.

Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Thank you doctor,

My withdrawal bleeding lasted four days and it was too less compared to my periods. After 10 days, I have done a urine test at home. It shows negative. So for 100 % confirmation, do I need to do a urine test again or is there still any chance of pregnancy?

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

  • Yes, it is 100 % confirmatory that there is no chance of pregnancy. So, relax and do not worry.
  • You need not repeat the test.
  • You should be getting your next periods around your periods' date.

However, if you have a doubt then get back to me. Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hello doctor,

My periods did not come on time. As it has been more than 50 days, I did a pregnancy test at home with the first urine. It shows negative. So, please tell me what shall I do next. Shall I consult a doctor or wait for the periods?

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

  • Since it has been so long, meet your gynecologist and get checked once.
  • Also get a pelvic scan done to rule out the exact cause.
  • Do get back to me with the reports so that I can guide you further.

Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hello doctor,

Thank you for replying. I would like to know why you asked me to do a pelvic scan. Is it to check for pregnancy or some other reason?

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

  • I asked you for a scan to know the reason for the delay in periods.
  • Since your urine pregnancy test is negative, there is no chance of pregnancy.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hello doctor,

Thanks for the prompt response. My fasting sugar is 86 and TSH is 2.355 and ultrasound report is attached. Please have a look and let me know the reason for the delay. Please advise some medicines so that my periods will be regular. I am gaining a lot of weight. So, please suggest something for that too.

 

Dr. Neha Singh Rathod
MBBS., MS OBG
Obstetrics And Gynaecology

Hello,

Welcome back to icliniq.com.

I have gone through your query and reports (attachment removed to protect patient identity).

  • There is no sign of pregnancy. So relax and do not worry.
  • The delay could be because of PCOS (polycystic ovarian syndrome) problem you have.
  • Please get yourself checked by a gynecologist and get a detailed prescription for the same.
  • You will have to exercise and lose weight. These will help you resolve the problem.

Take care.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What pills would help my erection last longer?
Query: Hello doctor, I want some pills which will help to last my erection for long during the intercourse. Please suggest some pills which are available in local medical shops. Also, please list if there are any side effects of taking them.  Read Full »
Dr. Ramchandra Lamba
Sexologist

Answer: Hello, Welcome back to icliniq.com. I have gone through your problem and understand your concern. Drugs from the SSRI (selective serotonin reuptake inhibitor) group has the side effects of delayed ejaculation. So I suggest you take tablet Paroxetine up to 25 mg once a day or tablet Fluoxe...  Read Full »
 
Could delayed periods be a sign of early onset of menopause?
Query: Hi doctor, I am a 53 year old female. My periods have been delayed for two weeks. Till now they are normally regular. Could it be the early onset of menopause or they will eventually come?  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If you have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a month or two an...  Read Full »
 
Delayed period after abortion. Please help.
Query: Hello doctor, My wife is 23 years old. Two months back she had abortion. After abortion she is taking Folic acid and Ecosprin 75. Last month her period lasted for around 14 days and then doctor gave her Sandoz medication. This month her period date already has passed far off but still she is not hav...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please ask her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period normally starts ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My eye pressure is slightly above average, does it mean glaucoma?
Hello doctor,I have a few questions about glaucoma. I recently had my yearly eye check-up, and my doctor told me that my ...Read more »
I am suffering from depression and have suicidal thoughts with low self-esteem. Kindly help.
Hello doctor, I am suffering from depression. I am having feelings of mild depression, but I do not know if I am actual ...Read more »
Vomiting and Diarrhea - Causes | Dangerous | Signs of Dehydration | Prevention |Medication
Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other caus ...Read more »